Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

How long for antibiotic reaction to fade?

(5 Posts)
vvviola Thu 06-Nov-14 06:59:29

Poor DD2. She got a nasty dose of impetigo which the doc gave her erythromycin for. It didn't help and she then got conjunctivitis. Doc prescribed flucloxacillin.

She then reacted badly to one of them - itch rash all over face, shoulder and neck, and beginning to spread down her back and tummy.

She's been off the antibiotics and on antihistamines and steroids for 36 hours now but there is no change at all (at least it isn't worse) and she's driven crazy by the itch.

Does anyone have any experience of how long the reaction is likely to last?

roughtyping Thu 06-Nov-14 07:00:52

Mine took about 4 days to start to fade, gone within a week. Doctor had told me a minimum of 2 weeks shock

vvviola Thu 06-Nov-14 13:40:35

Thanks roughtypping that's good to know. Although I hope it doesn't take 2 weeks like your doc suggested, she has me driven crazy already!

roughtyping Sat 08-Nov-14 09:03:42

Hi viola how's she getting on? Hope she's starting to feel a bit better!

vvviola Sat 08-Nov-14 11:08:48

Thanks for asking! Yes, finally beginning to fade - now with some stronger antihistamines for the itch. Still a bit blotchy looking but a lot better. Thankfully smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now